# SDR 2006UALA00932

- Difficulty date: May 11, 2006
- Submitted: May 16, 2006
- Operation: Air carrier
- Aircraft: N181UA
- Make and model: Boeing 747422
- Aircraft serial: 25278
- Aircraft time: 63,128 hours, 7,931 cycles
- Engine: Pwa PW4056
- Engine time: 28,900 hours, 3,606 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Vibration
- Location: Nr 3
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, R, J
- Precautionary procedure: J, E, A

## Discrepancy

AT FL320, NR 3 ENG HIGH EGT, HIGH VIBES AND HIGH OIL PRESS PER CREW.  EGT REACHED 670C.  AFTER SHUTDOWN, ENG WINDMILLING, VIBES FELT IN AIRFRAME AND OIL PRESS INDICATES ZERO.  SHOP TEARDOWN SHOWED THE ROOT CAUSE TO BE FAILURE OF A STAGE-2 HIGH PRESSURE TURBINE BLADE.  THE BLADE HAD FAILED UNDER THE PLATFORM DUE TO STRESS CORROSION CRACKING (SCC).  FOUR ADJACENT BLADES SUBSEQUENTLY FRACTURED AT THE PLATFORM CAUSING THE HEAVY VIBRATION.  THE STAGE-1 HUB, BLADES, AND ROTATING AIRSEAL HAD TO BE SCRAPPED DUE TO HEAVY RUB.  THE SCC FAILED BLADE HAD 19733 HOURS SINCE NEW.  INCORPORATING PRATT & WHITNEY SERVICE BULLETIN PW4ENG 712-263.
